Alert archive / Florida / Special Marine Warnings in 2011

Special Marine Warning 41, NWS Key West, FL

March 28, 2011

NWS Key West, FL issued this special marine warning at Mar 28, 2011, 10:23 PM EDT. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2011, 10:23 PM EDT (02:23 UTC)
Expired
Mar 28, 2011, 11:00 PM EDT
In force
37 min
Issued by
NWS Key West, FL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Mar 28, 9:20 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Mar 28, 9:20 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
920 PM EDT MON MAR 28 2011

.DISCUSSION...
.CURRENTLY...
KBYX DETECTS ISOLATED SHOWERS OVER FLORIDA BAY...OVER THE NEARSHORE
AND OFFSHORE WATERS NORTH OF THE LOWER KEYS...AND OVER THE OFFSHORE
WATERS SOUTHWEST OF THE LOWER KEYS. ELSEWHERE...KBYX DETECTS NO
PRECIPITATION ECHOES IN THE REMAINDER OF THE FORECAST AREA. SKIES
OVER THE ISLAND CHAIN ARE PARTLY CLOUDY. WINDS OVER LAND ARE EAST
NEAR 5 MPH. C-MAN WINDS...ON AVERAGE...ARE EAST AT 5 TO 10 KNOTS.
TEMPERATURES ARE NEAR 80 DEGREES.

.SHORT TERM (OVERNIGHT)...
IN THE LOW LEVELS OF THE ATMOSPHERE...AN ATLANTIC RIDGE OF HIGH
PRESSURE NEAR SOUTH CENTRAL FLORIDA WILL RETREAT EASTWARD OVERNIGHT.
IN THE MID LEVELS OF THE ATMOSPHERE...AN ATLANTIC RIDGE OF HIGH
PRESSURE WILL EXTEND ACROSS THE FLORIDA STRAITS TONIGHT. IN THE
UPPER LEVELS OF THE ATMOSPHERE...ZONAL FLOW IS EXPECTED OVERNIGHT.
THE 00Z KKEY SOUNDING IS MODERATELY UNSTABLE AND EXTREMELY MOIST FOR
THIS TIME OF YEAR...WITH A PRECIPITABLE WATER (PWAT) VALUE JUST
ABOVE ONE AND THREE QUARTERS OF AN INCH. ATMOSPHERIC MOISTURE SHOULD
DECREASE OVERNIGHT. BY SUNRISE TUESDAY...PWAT VALUES SHOULD BE JUST
UNDER ONE AND THREE QUARTERS OF AN INCH...WHICH IS STILL WELL ABOVE
NORMAL FOR THE END OF MARCH. A SYNOPTIC SOUTHWESTERLY STEERING FLOW
OF AROUND 20 KNOTS SHOULD PUSH CONVECTION THAT DEVELOPS JUST NORTH
OF THE FLORIDA KEYS TOWARD THE UPPER KEYS TONIGHT. THEREFORE...RAIN
CHANCES SHOULD BE HIGHEST IN THE UPPER KEYS OVERNIGHT. THE FORECAST
WILL BE UPDATED AS SOON AS POSSIBLE TO ACCOUNT FOR THIS SITUATION.

&&

.MARINE...
GENTLE EAST TO SOUTHEAST SURFACE WINDS WILL PREVAIL ON ALL KEYS
COASTAL WATERS OVERNIGHT. NO ADVISORIES OR CAUTIONARY HEADLINES
EXPECTED OVERNIGHT THROUGH AT LEAST THURSDAY NIGHT. SUSTAINED
SOUTHWEST SURFACE WINDS OF 15 TO 20 KNOTS ARE POSSIBLE ON THE
COASTAL WATERS OF THE ATLANTIC FRIDAY. SUSTAINED NORTHWEST SURFACE
WINDS OF 15 TO 20 KNOTS ARE POSSIBLE ON ALL KEYS COASTAL WATERS
FRIDAY NIGHT. NO ADVISORIES OR CAUTIONARY HEADLINES EXPECTED
SATURDAY.

&&

.AVIATION...
VFR CONDITIONS WILL PERSIST AT BOTH THE KEY WEST AND MARATHON ISLAND
TERMINALS OVERNIGHT AND TUESDAY. WINDS ARE GENERALLY OUT OF THE
SOUTH NEAR 5 KNOTS AT THE SURFACE AND NEAR 15 KNOTS ALOFT TO 12K
FEET. FEW TO SCATTERED CLOUDS WILL INCREASE TO SCATTERED AT OR ABOUT
025 DUE TO THE SPREAD OF CLOUD COVER FROM THUNDERSTORMS WELL NORTH
OF THE AREA TONIGHT...BUT EXPECT THAT SHOWERS WILL BE HARD TO FIND
WITH THE LACK OF CONVECTION OVER THE CUBAN COAST AND SOUTHERLY FLOW.

&&

.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...IN 1978...THE LOW TEMPERATURE
AT KEY WEST INTERNATIONAL AIRPORT WAS 60 DEGREES. THIS SET THE DAILY
RECORD FOR MINIMUM TEMPERATURE MEASURED IN KEY WEST ON MARCH 28TH...
A RECORD WHICH STILL STANDS 33 YEARS LATER.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.

&&

PUBLIC/MARINE/FIRE/DIGITAL...BS
AVIATION/NOWCASTS/CLIMATE....BWC
DATA ACQUISITION.............MP

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Mar 28, 5:54 AM EDT, 16 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
554 AM EDT MON MAR 28 2011

FLZ076>078-GMZ031>033-052>054-072>075-291000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
554 AM EDT MON MAR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NELSON

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 11:02 PM EDTSpecial Marine WarningKEY58 min
Mar 28, 11:08 PM EDTSpecial Marine WarningKEY40 min
Mar 28, 11:52 PM EDTSpecial Marine WarningKEY53 min
Mar 29, 12:46 AM EDTSpecial Marine WarningKEY29 min
Mar 29, 1:18 AM EDTSpecial Marine WarningKEY57 min
Mar 29, 2:18 AM EDTSpecial Marine WarningKEY57 min
Mar 29, 4:20 AM EDTSmall Craft AdvisoryKEY13 hr

Nearby

Special Marine Warnings in Florida, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.